MAUDE Adverse Event Report: AV-TEMECULA-CT XACT CAROTID STENT SYSTEM

AV-TEMECULA-CT XACT CAROTID STENT SYSTEM
Catalog Number 82087-01
Health Effect - Clinical Codes Stroke/CVA (1770); Weakness (2145)
Date of Event 08/26/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Concomitant medical products: sheath: 6fr shuttle sheath, embolic protection: emboshield nav6.The emboshield nav6 referenced in describe event or problem and concomitant medical products is being filed under a separate medwatch report number.The device was not returned for analysis.The investigation determined that the reported difficulties, subsequent patient effects, and additional treatments are due to case circumstances.A review of the lot history record revealed no manufacturing nonconformities.Additionally, a review of the complaint history of the reported lot revealed no other incidents.Based on the information reviewed, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that during the procedure to treat a heavily calcified lesion in the non-tortuous right internal carotid artery, a 6fr shuttle sheath was advanced to the common carotid.The lesion was pre-dilated without issue, using an unspecified 2.0x20mm trek balloon dilatation catheter (bdc).An emboshield nav6 embolic protection system was advanced over a barewire filter delivery wire and was deployed without issue.Additional pre-dilatation was then performed using an unspecified 3.5x20 trek bdc.An attempt was then made to cross the lesion with a 9tx30x136 xact balloon expandable stent system, but the xact was unable to cross the lesion due to the heavy calcification and recoil of the lesion after pre-dilatation.Additional dilatation was performed using a 5.0x20 viatrac balloon, then another attempt to cross was made using the same xact stent system, but the xact failed to cross again and the patient experienced a stroke with weakness in the left upper extremities.Most of the weakness self-resolved without medication or other intervention.Reportedly, the inability to cross with the xact contributed to a clinically significant delay that led to the stroke.An attempt was then made to cross the lesion with a.014 rx acculink ii 6.0x8x30 stent system, but the acculink was also unable to cross due to patient anatomy.No further attempts to stent the vessel were made.The emboshield nav6 filter was retrieved without issue.Although the stroke symptom (weakness) mostly subsided without medication or intervention, the patient will be transferred to another hospital for observation and neurological consult due to some residual weakness still remaining.No additional information was provided.

Brand Name
XACT CAROTID STENT SYSTEM
Common Device Name
CAROTID STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key5960618
Report Number2024168-2016-06206
Device Sequence Number85236
Product Code NIM
UDI-Device Identifier08717648010231
UDI-Public(01)08717648010231(17)190430(10)6050561
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P040038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Catalogue Number82087-01
Device Lot Number6050561
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2016
Initial Report FDA Received Date09/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age73 YR
Patient Weight85